Recently had a serious incident that the specialist is 99% certain that it is a reaction to amiodarone that I was on for about 6 months.Mortality rate for this condition exceed 50% as I understand it. I have been taken off this drug and am currently taking 40 mg per day of prednisone. Still have severe shortness of breath. Normally I lead an active lifestyle which is out of the question now. I'm 67 and have been off amiodarone for about 2 months.Going in for xray, catscan etc middle of Sept. Can they do a bioipsy to determine 100% what caused this? Half life of amiodarone is 100 days so how long will I have to be on prednisone? It is really screwing ip my blood glucose levels and I'm not diabetic (yet)I would like to hear from others in the same situation how things are giong and what their doctors are saying. Any info would be helpful----Gary
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.